MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 5GRN/5WHT 30IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number D9306
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device not returned.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown cardiovascular surgery on an unknown date and suture was used.After opening, it was found that the needle had been protruded from the paper package.There were no adverse patient consequences.No further information is available.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/02/2021.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one unopened sample of product code d9306 was received for evaluation and the sterile barrier was compromised due to a pinhole was observed on the copolymer and top of the msda folder.The sample was opened, it was noted that the needle was orientated vertically in the package and this caused the hole in the cavity.The hole in cavity defect has been correlated to the manufacturing process.According to the procedures is a critical defect.Based on the information currently available, the hole in the cavity was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.An investigation has been initiated to address the potential root cause of the issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC 5GRN/5WHT 30IN 3-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11251551
Report Number2210968-2021-00801
Device Sequence Number14091055
Product Code GAT
UDI-Device Identifier10705031032668
UDI-Public10705031032668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberD9306
Device Catalogue NumberD9306
Device Lot NumberQBMUTE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/02/2021
Patient Sequence Number1